Alert archive / Oregon / Gale Warnings in 2015
Gale Warning 56, NWS Medford, OR
NWS Medford, OR issued this gale warning at Dec 16, 2015, 2:40 AM PST. It took effect at Dec 16, 2015, 6:00 PM PST. It was in force for 8 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Dec 16, 2015, 2:40 AM PST (10:40 UTC)
- In effect from
- Dec 16, 2015, 6:00 PM PST
- Expired
- Dec 17, 2015, 2:00 AM PST
- In force
- 8 hr
- Issued by
- NWS Medford, OR
The text
As transmitted, in the capitals the NWS used until 2016.
024 WHUS76 KMFR 161040 MWWMFR URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE MEDFORD OR 240 AM PST WED DEC 16 2015 .LONG PERIOD NORTHWEST SWELL WILL PRODUCE SEAS HAZARDOUS TO SMALL CRAFT THROUGH WEDNESDAY. MODERATE SWELL WILL BECOME WESTERLY WEDNESDAY NIGHT...AND SEAS WILL BECOME CHOPPY AS SOUTH WINDS INCREASE TO AROUND GALE FORCE WITH A STRONG WARM FRONT. A COLD FRONT WILL MOVE THROUGH THURSDAY. A STRONGER COLD FRONT WILL MOVE THROUGH THURSDAY NIGHT INTO FRIDAY...BRINGING ANOTHER ROUND OF STRONG SOUTH WINDS. HEAVY WEST TO NORTHWEST SWELL WILL DEVELOP FRIDAY NIGHT...PEAK SATURDAY NIGHT...THEN GRADUALLY SUBSIDE THROUGH SUNDAY. YET ANOTHER FRONT WILL MOVE THROUGH THE AREA SATURDAY NIGHT INTO SUNDAY. PZZ350-356-376-162345- /O.CON.KMFR.SW.Y.0270.000000T0000Z-151217T0200Z/ /O.UPG.KMFR.GL.A.0041.151217T0200Z-151217T1000Z/ /O.NEW.KMFR.SC.Y.0036.151217T0200Z-151218T0600Z/ /O.NEW.KMFR.GL.W.0056.151217T0200Z-151217T1000Z/ COASTAL WATERS FROM FLORENCE TO CAPE BLANCO OR OUT 10 NM- COASTAL WATERS FROM CAPE BLANCO OR TO PT. ST. GEORGE CA OUT 10 NM- WATERS FROM CAPE BLANCO OR TO PT. ST. GEORGE CA FROM 10 TO 60 NM- 240 AM PST WED DEC 16 2015 ...GALE WARNING IN EFFECT FROM 6 PM THIS EVENING TO 2 AM PST THURSDAY... ...A SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS REMAINS IN EFFECT UNTIL 6 PM PST THIS EVENING... THE NATIONAL WEATHER SERVICE IN MEDFORD HAS ISSUED A GALE WARNING...WHICH IS IN EFFECT FROM 6 PM THIS EVENING TO 2 AM PST THURSDAY. A SMALL CRAFT ADVISORY HAS ALSO BEEN ISSUED. THIS SMALL CRAFT ADVISORY IS IN EFFECT FROM 6 PM THIS EVENING TO 10 PM PST THURSDAY. THE GALE WATCH IS NO LONGER IN EFFECT. A SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS REMAINS IN EFFECT UNTIL 6 PM PST THIS EVENING. * WINDS: SOUTH 15 TO 25 KT LATE WEDNESDAY AFTERNOON WILL INCREASE TO 25 TO 35 KT WITH OCCASIONAL GUSTS TO 40 KT WEDNESDAY NIGHT ...THEN BECOME SOUTHWEST 15 TO 25 KT LATE WEDNESDAY NIGHT. * SEAS: HEAVY WEST TO NORTHWEST SWELL 10 TO 12 FEET AT 16 TO 18 SECONDS WILL PERSIST THROUGH WEDNESDAY NIGHT. AS THE WINDS INCREASE TONIGHT...COMBINED SEAS OF 11 TO 12 FEET WILL BUILD TO 13 TO 15 FEET AND BECOME CHOPPY. * AREAS AFFECTED: ALL AREAS WILL HAVE SEAS HAZARDOUS TO SMALL CRAFT THROUGH WEDNESDAY EVENING. GALES ARE POSSIBLE NORTH OF GOLD BEACH BEYOND 5 NM FROM SHORE AND NEAR THE CAPES WEDNESDAY NIGHT. * VIEW THE HAZARD AREA IN DETAIL AT HTTP://WEATHER.GOV/MEDFORD/HAZARD PRECAUTIONARY/PREPAREDNESS ACTIONS... A GALE WARNING MEANS GALE FORCE WINDS AND VERY STEEP AND HAZARDOUS SEAS ARE IMMINENT OR OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS. A SMALL CRAFT ADVISORY MEANS THAT WINDS AND SEAS WILL CREATE A POTENTIAL HAZARD TO SMALLER VESSELS AND INEXPERIENCED MARINERS. A SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS MEANS THAT WAVES WILL BE STEEP ENOUGH TO CREATE A POTENTIAL HAZARD TO SMALLER VESSELS AND INEXPERIENCED MARINERS. && $$ PZZ370-162345- /O.CON.KMFR.SW.Y.0270.000000T0000Z-151217T0200Z/ /O.UPG.KMFR.GL.A.0041.151217T0200Z-151217T1000Z/ /O.NEW.KMFR.GL.W.0056.151217T0200Z-151217T1000Z/ /O.NEW.KMFR.SC.Y.0036.151217T1000Z-151218T0600Z/ WATERS FROM FLORENCE TO CAPE BLANCO OR FROM 10 TO 60 NM- 240 AM PST WED DEC 16 2015 ...GALE WARNING IN EFFECT FROM 6 PM THIS EVENING TO 2 AM PST THURSDAY... ...A SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS REMAINS IN EFFECT UNTIL 6 PM PST THIS EVENING... THE NATIONAL WEATHER SERVICE IN MEDFORD HAS ISSUED A GALE WARNING...WHICH IS IN EFFECT FROM 6 PM THIS EVENING TO 2 AM PST THURSDAY. A SMALL CRAFT ADVISORY HAS ALSO BEEN ISSUED. THIS SMALL CRAFT ADVISORY IS IN EFFECT FROM 2 AM TO 10 PM PST THURSDAY. THE GALE WATCH IS NO LONGER IN EFFECT. A SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS REMAINS IN EFFECT UNTIL 6 PM PST THIS EVENING. * WINDS: SOUTH 15 TO 25 KT LATE WEDNESDAY AFTERNOON WILL INCREASE TO 25 TO 35 KT WITH OCCASIONAL GUSTS TO 40 KT WEDNESDAY EVENING ...THEN BECOME SOUTHWEST 15 TO 25 KT WEDNESDAY NIGHT. * SEAS: HEAVY WEST TO NORTHWEST SWELL 10 TO 12 FEET AT 16 TO 18 SECONDS WILL PERSIST THROUGH WEDNESDAY NIGHT. AS THE WINDS INCREASE THIS EVENING...COMBINED SEAS OF 11 TO 12 FEET WILL BUILD TO 13 TO 15 FEET AND BECOME CHOPPY. * AREAS AFFECTED: ALL AREAS WILL HAVE SEAS HAZARDOUS TO SMALL CRAFT THROUGH WEDNESDAY. GALE FORCE WINDS AND HAZARDOUS SEAS WILL AFFECT ALL AREAS WEDNESDAY NIGHT. * VIEW THE HAZARD AREA IN DETAIL AT HTTP://WEATHER.GOV/MEDFORD/HAZARD PRECAUTIONARY/PREPAREDNESS ACTIONS... A GALE WARNING MEANS GALE FORCE WINDS AND VERY STEEP AND HAZARDOUS SEAS ARE IMMINENT OR OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS. A SMALL CRAFT ADVISORY MEANS THAT WINDS AND SEAS WILL CREATE A POTENTIAL HAZARD TO SMALLER VESSELS AND INEXPERIENCED MARINERS. A SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS MEANS THAT WAVES WILL BE STEEP ENOUGH TO CREATE A POTENTIAL HAZARD TO SMALLER VESSELS AND INEXPERIENCED MARINERS. && $$ HTTP://WWW.WEATHER.GOV/MEDFORD
1 follow-up statement
410 WHUS76 KMFR 162300 MWWMFR URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE MEDFORD OR 300 PM PST WED DEC 16 2015 PZZ350-356-376-171200- /O.CON.KMFR.SW.Y.0270.000000T0000Z-151217T0200Z/ /O.EXT.KMFR.SC.Y.0036.151217T0200Z-151218T0000Z/ /O.CON.KMFR.GL.W.0056.151217T0200Z-151217T1000Z/ /O.NEW.KMFR.GL.A.0042.151218T0000Z-151218T0900Z/ /O.NEW.KMFR.SR.A.0006.151218T0000Z-151218T0900Z/ COASTAL WATERS FROM FLORENCE TO CAPE BLANCO OR OUT 10 NM- COASTAL WATERS FROM CAPE BLANCO OR TO PT. ST. GEORGE CA OUT 10 NM- WATERS FROM CAPE BLANCO OR TO PT. ST. GEORGE CA FROM 10 TO 60 NM- 300 PM PST WED DEC 16 2015 ...SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS REMAINS IN EFFECT UNTIL 6 PM THIS EVENING... ...GALE WARNING REMAINS IN EFFECT FROM 6 PM THIS EVENING TO 2 AM PST THURSDAY... ...STORM WATCH IN EFFECT LATE THURSDAY AFTERNOON THROUGH LATE THURSDAY NIGHT... A SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS REMAINS IN EFFECT UNTIL 6 PM PST THIS EVENING. A GALE WARNING REMAINS IN EFFECT FROM 6 PM THIS EVENING TO 2 AM PST THURSDAY. A SMALL CRAFT ADVISORY IS NOW IN EFFECT FROM 6 PM THIS EVENING TO 4 PM PST THURSDAY. THE NATIONAL WEATHER SERVICE IN MEDFORD...HAS ISSUED A STORM WATCH AND A GALE WATCH...WHICH ARE BOTH IN EFFECT FROM LATE THURSDAY AFTERNOON THROUGH LATE THURSDAY NIGHT. * WINDS: SOUTH 15 TO 25 KT...INCREASING THIS EVENING TO 25 TO 35 KT...WITH OCCASIONAL GUSTS TO 40 KT...THEN...BECOMING SOUTHWEST 15 TO 25 KT OVERNIGHT INTO THURSDAY. A COLD FRONT MAY BRING VERY STRONG SOUTH WINDS LATE THURSDAY AFTERNOON AND THURSDAY NIGHT THAT COULD REACH STORM FORCE. * SEAS: HEAVY WEST TO NORTHWEST SWELL 10 TO 12 FEET AT 16 TO 18 SECONDS WILL PERSIST THROUGH TONIGHT. AS THE WINDS INCREASE THIS EVENING...COMBINED SEAS OF 11 TO 12 FEET WILL BUILD TO 13 TO 15 FEET AND BECOME CHOPPY. VERY STEEP DANGEROUS WIND WAVES COMBINED WITH HEAVY SWELL COULD BRING EXTREMELY HAZARDOUS SEAS LATE THURSDAY AFTERNOON AND NIGHT. * AREAS AFFECTED: GALES AND HAZARDOUS SEAS WILL AFFECT AREAS BEYOND 5 NM FROM SHORE NORTH OF GOLD BEACH AND NEAR THE CAPES TONIGHT...THEN...WINDS AND SEAS WILL BE HAZARDOUS TO SMALL CRAFT LATE TONIGHT INTO THURSDAY. GALE FORCE WINDS WILL LIKELY IMPACT ALL AREAS LATE THURSDAY AFTERNOON AND NIGHT WITH THE POTENTIAL FOR STORM FORCE WINDS AND EXTREMELY HAZARDOUS SEAS FROM 5 TO 30 NM FROM SHORE NORTH OF BROOKINGS AND ALSO NEAR THE CAPES. * VIEW THE HAZARD AREA IN DETAIL AT HTTP://WEATHER.GOV/MEDFORD/HAZARD PRECAUTIONARY/PREPAREDNESS ACTIONS... A GALE WARNING MEANS GALE FORCE WINDS AND VERY STEEP AND HAZARDOUS SEAS ARE IMMINENT OR OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS. A SMALL CRAFT ADVISORY MEANS THAT WINDS AND SEAS WILL CREATE A POTENTIAL HAZARD TO SMALLER VESSELS AND INEXPERIENCED MARINERS. A SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS MEANS THAT WAVES WILL BE STEEP ENOUGH TO CREATE A POTENTIAL HAZARD TO SMALLER VESSELS AND INEXPERIENCED MARINERS. A GALE WATCH IS ISSUED WHEN THE RISK OF BOTH GALE FORCE WINDS AND VERY STEEP AND HAZARDOUS SEAS HAS SIGNIFICANTLY INCREASED...BUT THE SPECIFIC TIMING AND/OR LOCATION IS STILL UNCERTAIN. IT IS INTENDED TO PROVIDE ADDITIONAL LEAD TIME FOR MARINERS WHO MAY WISH TO CONSIDER ALTERING THEIR PLANS. A STORM WATCH IS ISSUED WHEN THE RISK OF STORM FORCE WINDS AND VERY STEEP AND HAZARDOUS SEAS HAS SIGNIFICANTLY INCREASED...BUT THE SPECIFIC TIMING AND/OR LOCATION IS STILL UNCERTAIN. && $$ PZZ370-171200- /O.CON.KMFR.SW.Y.0270.000000T0000Z-151217T0200Z/ /O.CON.KMFR.GL.W.0056.151217T0200Z-151217T1000Z/ /O.EXT.KMFR.SC.Y.0036.151217T1000Z-151218T0000Z/ /O.NEW.KMFR.GL.A.0042.151218T0000Z-151218T0900Z/ /O.NEW.KMFR.SR.A.0006.151218T0000Z-151218T0900Z/ WATERS FROM FLORENCE TO CAPE BLANCO OR FROM 10 TO 60 NM- 300 PM PST WED DEC 16 2015 ...SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS REMAINS IN EFFECT UNTIL 6 PM THIS EVENING... ...GALE WARNING REMAINS IN EFFECT FROM 6 PM THIS EVENING TO 2 AM PST THURSDAY... ...STORM WATCH IN EFFECT LATE THURSDAY AFTERNOON THROUGH LATE THURSDAY NIGHT... A SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS REMAINS IN EFFECT UNTIL 6 PM PST THIS EVENING. A GALE WARNING REMAINS IN EFFECT FROM 6 PM THIS EVENING TO 2 AM PST THURSDAY. A SMALL CRAFT ADVISORY IS NOW IN EFFECT FROM 2 AM TO 4 PM PST THURSDAY. THE NATIONAL WEATHER SERVICE IN MEDFORD...HAS ISSUED A STORM AND A GALE WATCH...WHICH ARE BOTH IN EFFECT FROM LATE THURSDAY AFTERNOON THROUGH LATE THURSDAY NIGHT. * WINDS: SOUTH 15 TO 25 KT...INCREASING THIS EVENING TO 25 TO 35 KT...WITH OCCASIONAL GUSTS TO 40 KT...THEN...BECOMING SOUTHWEST 15 TO 25 KT OVERNIGHT INTO THURSDAY. A COLD FRONT MAY BRING VERY STRONG SOUTH WINDS LATE THURSDAY AFTERNOON AND THURSDAY NIGHT THAT COULD REACH STORM FORCE. * SEAS: HEAVY WEST TO NORTHWEST SWELL 10 TO 12 FEET AT 16 TO 18 SECONDS WILL PERSIST THROUGH TONIGHT. AS THE WINDS INCREASE THIS EVENING...COMBINED SEAS OF 11 TO 12 FEET WILL BUILD TO 13 TO 15 FEET AND BECOME CHOPPY. VERY STEEP DANGEROUS WIND WAVES COMBINED WITH HEAVY SWELL COULD BRING EXTREMELY HAZARDOUS SEAS LATE THURSDAY AFTERNOON AND NIGHT. * AREAS AFFECTED: GALE FORCE WINDS AND HAZARDOUS SEAS WILL AFFECT ALL AREAS THROUGH THE FIRST HALF OF TONIGHT...THEN WINDS AND SEAS WILL BE HAZARDOUS TO SMALL CRAFT LATE TONIGHT INTO THURSDAY. GALE FORCE WINDS WILL LIKELY IMPACT ALL AREAS LATE THURSDAY AFTERNOON AND NIGHT WITH THE POTENTIAL FOR STORM FORCE WINDS AND EXTREMELY HAZARDOUS SEAS FROM 10 TO 30 NM FROM SHORE. * VIEW THE HAZARD AREA IN DETAIL AT HTTP://WEATHER.GOV/MEDFORD/HAZARD PRECAUTIONARY/PREPAREDNESS ACTIONS... A GALE WARNING MEANS GALE FORCE WINDS AND VERY STEEP AND HAZARDOUS SEAS ARE IMMINENT OR OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS. A SMALL CRAFT ADVISORY MEANS THAT WINDS AND SEAS WILL CREATE A POTENTIAL HAZARD TO SMALLER VESSELS AND INEXPERIENCED MARINERS. A SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS MEANS THAT WAVES WILL BE STEEP ENOUGH TO CREATE A POTENTIAL HAZARD TO SMALLER VESSELS AND INEXPERIENCED MARINERS. A GALE WATCH IS ISSUED WHEN THE RISK OF BOTH GALE FORCE WINDS AND VERY STEEP AND HAZARDOUS SEAS HAS SIGNIFICANTLY INCREASED...BUT THE SPECIFIC TIMING AND/OR LOCATION IS STILL UNCERTAIN. IT IS INTENDED TO PROVIDE ADDITIONAL LEAD TIME FOR MARINERS WHO MAY WISH TO CONSIDER ALTERING THEIR PLANS. A STORM WATCH IS ISSUED WHEN THE RISK OF STORM FORCE WINDS AND VERY STEEP AND HAZARDOUS SEAS HAS SIGNIFICANTLY INCREASED...BUT THE SPECIFIC TIMING AND/OR LOCATION IS STILL UNCERTAIN. && $$ SPILDE HTTP://WWW.WEATHER.GOV/MEDFORD
What forecasters said that day
The local office's own words before this gale warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Medford, OR wrote its last area forecast discussion before this gale warning went out at Dec 15, 7:52 PM PST, 6 hours 48 minutes earlier.
Area forecast discussion, Dec 15, 7:52 PM PST, 6 hours 48 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MEDFORD OR
752 PM PST TUE DEC 15 2015
.UPDATE...A WEAK DISTURBANCE WILL MOVE INLAND THIS EVENING AND
TONIGHT. THIS WILL BRING SOME LIGHT PRECIPITATION INTO THE AREA
WITH A CHANCE OF LIGHT RAIN ALONG THE COAST AND INTO THE UMPQUA
VALLEY AND SLIGHT CHANCE FOR LIGHT SNOW OR FLURRIES INLAND OVER
WESTERN VALLEYS IN JACKSON AND JOSEPHINE COUNTIES AND FROM THE
CASCADES EAST IN SOUTHERN OREGON. THIS SNOW IS EXPECTED TO BE VERY
LIGHT WITH NO ACCUMULATIONS. ALSO TONIGHT EXPECT AREAS OF FOG,
ESPECIALLY IN VALLEYS EAST OF THE CASCADES AS WELL AS PATCHY FOG
IN WESTERN INLAND VALLEYS.
THEN A WARM FRONT MOVES INLAND WEDNESDAY NIGHT INTO THURSDAY. THIS
IS EXPECTED TO BRING PRECIPITATION OVER THE AREA. RISING SNOW
LEVELS ARE EXPECTED WEDNESDAY NIGHT INTO THURSDAY. RAIN IS
EXPECTED WEST OF THE CASCADES WITH A MIX OF SNOW AND RAIN FROM THE
CASCADES EAST. RISING SNOW LEVELS WILL ALLOW SNOW TO CHANGE OVER
TO RAIN FOR MOST AREAS EXCEPT HIGHER MOUNTAINS FROM THE CASCADES
EAST. MODELS CONTINUE TO SHOW A CHANCE FOR FREEZING RAIN OR SLEET
DURING THE PERIOD WHEN SNOW CHANGES TO RAIN FOR EAST SIDE VALLEYS,
LATE WEDNESDAY NIGHT AND THURSDAY MORNING. ALSO SOME AREAS EAST OF
THE CASCADES MAY ONLY EXPERIENCE SNOW, SUCH AS IN THE CHEMULT
AREA. A WINTER STORM WATCH IS IN EFFECT WEDNESDAY NIGHT THROUGH
THURSDAY AFTERNOON FOR AREAS EAST OF THE CASCADES DUE TO THE
POTENTIAL FOR SIGNIFICANT SNOW ACCUMULATIONS IN SOME EAST SIDE
AREAS AS WELL AS THE POTENTIAL FOR FREEZING RAIN IN EASTERN
VALLEYS.
&&
.AVIATION...FOR THE 16/00Z TAF CYCLE...MVFR CIGS IN THE VALLEYS
WEST OF THE CASCADES THIS EVENING WILL GRADUALLY LOWER BACK DOWN TO
A MIX OF IFR/MVFR CIGS AND VISIBILITY OVERNIGHT INTO WEDNESDAY
MORNING. WHILE VFR WILL PREVAIL ALONG THE COAST, A WEAK SYSTEM
MAY BRING SOME VERY LIGHT RAIN TO THE COOS COAST, THEN REACH
INTO NORTHERN DOUGLAS COUNTY LATER TONIGHT INTO WEDNESDAY. SOME
HIGHER TERRAIN MAY BECOME OBSCURED AS THIS SYSTEM MOVES IN. ON THE
EAST SIDE, EXPECT IFR/LIFR FOG TO RETURN THIS EVENING AT KLMT WITH
LITTLE IMPROVEMENT UNTIL MID-LATE MORNING WEDNESDAY. RAIN WILL MOVE
INTO THE COAST LATE WEDNESDAY AFTERNOON, WITH PRECIPITATION
REACHING THE CASCADES WEDNESDAY EVENING. SPILDE
&&
.MARINE...UPDATED 300 PM PST TUESDAY 15 DEC 2015...LONG PERIOD
NORTHWEST SWELL WILL PRODUCE SEAS HAZARDOUS TO SMALL CRAFT TONIGHT
THROUGH WEDNESDAY. SWELL WILL BECOME WESTERLY WEDNESDAY NIGHT...AND
SEAS WILL BECOME CHOPPY AS SOUTH WINDS INCREASE TO NEAR GALE FORCE
WITH A STRONG WARM FRONT. A COLD FRONT WILL MOVE THROUGH THURSDAY. A
STRONGER COLD FRONT WILL MOVE THROUGH THURSDAY NIGHT INTO
FRIDAY...BRINGING ANOTHER ROUND OF STRONG SOUTH WINDS. YET ANOTHER
FRONT WILL APPROACH THE WATERS SATURDAY NIGHT. SPILDE
&&
.PREV DISCUSSION... /ISSUED 416 PM PST TUE DEC 15 2015/
SHORT TERM...A SHORT WAVE TROUGH WILL MOVE INTO OREGON ON
WEDNESDAY WITH SCATTERED SHOWERS FROM THE CASCADES WEST. THE NEXT
WARM FRONT WITH ANOTHER GOOD FETCH OF MOISTURE WILL BRING RAIN TO
THE COAST AND THE COASTAL MOUNTAIN WEDNESDAY NIGHT. RAINFALL WITH
THIS SYSTEM WILL BRING BOTH THE NORTH AND SOUTH FORKS OF THE
COQUILLE ABOVE FLOOD STAGE NEAR MYRTLE POINT. IN ADDITION THE
COQUILLE RIVER AT COQUILLE IS EXPECTED TO STAY ABOVE FLOOD STAGE
AND COME UP TO MAJOR FLOOD BY FRIDAY AFTERNOON.
AFTER LATE WEDNESDAY NIGHT, THE SNOW LEVELS WILL START TO RISE
QUICKLY ON THURSDAY COMING UP TO 7000 FEET BY THURSDAY AFTERNOON.
BOTH THE NAM AND THE GFS ARE SIMILAR ON TIMING AND BRING
PRECIPITATION TO MOST OF OUR FORECAST AREA BY WEDNESDAY NIGHT. ONE
BIG CONCERN WITH THIS FRONT IS PRECIPITATION FOR AREAS EAST OF THE
CASCADES. MODEL SOUNDING FOR NORTHERN KLAMATH COUNTY SHOWS ALL
SNOW AND MODERATE TO HEAVY SNOW ACCUMULATION IS POSSIBLE BY
THURSDAY MORNING. FORECAST SOUNDINGS FOR KLAMATH FALLS, LAKEVIEW
AND ALTURAS SHOW A WARM LAYER OF ABOVE FREEZING TEMPERATURE. THE
CONCERN HERE IS RAIN FALLING DOWN INTO A LAYER OF COLD AIR FOR
PERIODS OF FREEZING RAIN THURSDAY MORNING. A WINTER STORM WATCH
WAS ISSUED FOR THIS EVENT. CONFIDENCE IS MODERATE THAT WE WILL SEE
AREAS OF FREEZING RAIN BUT NOT VERY HIGH ON THE ACTUAL ICE
ACCUMULATION. CONFIDENCE IS ALSO HIGH ON MODERATE TO HEAVY SNOW IN
CHEMULT. OVERALL TRAVEL ACROSS AREAS EAST OF THE CASCADES WILL BE
IMPACTED THURSDAY MORNING.
THE COLD FRONT IS EXPECTED TO MOVE INLAND ON FRIDAY AND EAST OF
THE CASCADES BY SATURDAY MORNING. SNOW LEVELS ARE EXPECTED TO
LOWER TO AROUND 5000 FEET FRIDAY AFTERNOON. FB
WITH RESPECT TO SNOW LEVELS...TONIGHT THROUGH WEDNESDAY MORNING
SNOW LEVELS WILL AGAIN BE ON OR NEAR VALLEYS FLOORS BETWEEN 1500
AND 2500 FEET AS A MID-UPPER LEVEL TROUGH MOVES THROUGH. THUS,
SOME SNOW FLURRIES, THOUGH NOTHING MORE THAN A LIGHT DUSTING, IS
POSSIBLE LATE TONIGHT INTO WEDNESDAY MORNING IN OREGON ABOVE 1500
FEET EAST OF ABOUT ROSEBURG AND GRANTS PASS, MAINLY DUE TO SEEDER-
FEEDER EFFECTS.
WEDNESDAY AFTERNOON THROUGH THURSDAY A STRONG WARM FRONT WILL PUSH
INTO THE AREA CAUSING SNOW LEVELS TO RISE FROM NEAR 3500 FEET TO
5KFT-7KFT. DURING THE TRANSITION PERIOD WEDNESDAY EVENING THROUGH
THURSDAY MORNING WE EXPECT SIGNIFICANT SNOWFALL IN THE OREGON
CASCADES DUE TO STRONG OROGRAPHIC PRECIPITATION ENHANCEMENT
ASSOCIATED WITH WESTERLY 700MB WINDS NEAR 50 KNOTS/58 MPH.
MEANWHILE, A LIGHT SOUTHEAST WIND IN THE LAYER BELOW THIS WILL FEED
TO THE EAST SIDE OF THE CASCADES AS AT THE SAME TIME. THIS COULD
RESULT IN HEAVY SNOWFALL ALONG HIGHWAY 97 FROM KLAMATH FALLS TO
CRESCENT CENTERED ON CHEMULT. INTERESTINGLY, NUMERICAL MODEL
GUIDANCE FROM THE GFS20 AND NAM12 INDICATE A MESOSCALE COLD POCKET
LINGERING IN THE MOUNT SHASTA AREA, PRIMARILY ON THE SOUTHEAST AND
EAST SIDE OF THE MOUNTAIN FROM NEAR HIGHWAY 89 EAST OF MOUNT SHASTA
TO MEDICINE LAKE. THE FLOW DIRECTION FOR THIS LOCALIZED COOLING IS
NOT TYPICAL, WITH LIGHT SOUTH TO SOUTHWEST FLOW AT 850MB AND WEST TO
NORTHWEST FLOW AT 700-500MB. SUSPECT THIS IS BEING CAUSED BY
LOCALIZED WET BULB EFFECTS FROM LEE SIDE DRYING IN THIS AREA. THE
NET EFFECT IS WE MAY VERY WELL BE LOOKING AT IMPACTS ON HIGHWAY 89
EAST OF MOUNT SHASTA CITY AND MOSTLY SNOW RATHER THAN RAIN AT THE
MOUNT SHASTA SKI PARK. PLEASE SEE THE WINTER STORM WATCH PRODUCT AND
FORECAST FOR MORE DETAILS, AS THERE ARE SIGNIFICANT CONCERNS
REGARDING SNOW AND FREEZING PRECIPITATION EAST OF THE CASCADES.
THURSDAY NIGHT THROUGH SATURDAY SNOW LEVELS FALL AGAIN TO BELOW 6KFT
IN ALL MOUNTAIN AREAS BY FRIDAY MORNING, DOWN TO 2500-3500 FEET BY
SATURDAY AFTERNOON. A COLD FRONT WILL DELIVER PRECIPITATION DURING
THIS TIME PERIOD MOSTLY THURSDAY NIGHT, WITH SHOWERS FOLLOWING
FRIDAY. SNOW IMPACTS ARE LIKELY ON THE MOUNTAIN PASSES DURING THIS
TIME PERIOD.
PLEASE SEE THE LONG TERM SECTION, BELOW, FOR DETAILS SATURDAY
THROUGH TUESDAY NIGHT. BTL
LONG TERM...SATURDAY THROUGH TUESDAY NIGHT... SHOWERS WITH SNOW
LEVELS BETWEEN 2500 AND 3500 FEET ON SATURDAY WILL TRANSITION INTO
MORE STEADY PRECIPITATION BY SUNDAY. MODEL GUIDANCE IS VARIED ON
AMOUNT AND SNOW LEVEL DETAILS WITH THIS FRONT, BUT IT DOES APPEAR
THAT, YET AGAIN, IMPACTS ARE EXPECTED ON THE MOUNTAIN PASSES ABOVE
3500 FEET, AND THEY COULD BE SIGNIFICANT.
MONDAY THROUGH WEDNESDAY ADDITIONAL FRONTAL WAVES ROLL INTO THE
FORECAST AREA WITH SNOW LEVELS RISING AS HIGH AS 5500-6500 FEET
EARLY TUESDAY AND AS LOW AS 3000 FEET ON THE FRONT AND TAIL ENDS OF
THIS TIME PERIOD. THOSE PLANNING TO TRAVEL OVER THE MOUNTAIN PASSES
DURING THIS TIME PERIOD WILL NEED TO PAY CLOSE ATTENTION TO THE
FORECAST, AS TIMING OF SNOW LEVEL TRANSITIONS AND PRECIPITATION
COULD CHANGE. ADDITIONALLY, SOME MODEL GUIDANCE SUGGESTS A SURGE OF
MOISTURE SUNDAY THROUGH WEDNESDAY SIGNIFICANT ENOUGH TO CAUSE OR
CONTINUE RIVER FLOODING CONDITIONS FROM THE CASCADES WESTWARD.
INDEED, THIS IS SETTING UP TO BE A VERY WET DECEMBER AND WITH A
STRONG SNOW PACK IN THE MOUNTAINS. BTL
&&
.MFR WATCHES/WARNINGS/ADVISORIES...
OR...WINTER STORM WATCH FROM WEDNESDAY EVENING THROUGH THURSDAY
AFTERNOON FOR ORZ029>031.
CA...WINTER STORM WATCH FROM WEDNESDAY EVENING THROUGH THURSDAY
AFTERNOON FOR CAZ084-085.
PACIFIC COASTAL WATERS...GALE WATCH FROM WEDNESDAY EVENING THROUGH LATE WEDNESDAY NIGHT
FOR PZZ350-356-370-376.
SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS UNTIL 6 PM PST WEDNESDAY
FOR PZZ350-356-370-376.
CC/CC/CCThe office that day
Everything else NWS Medford, OR issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Dec 16, 2:40 AM PST | Small Craft Advisory | MFR | 34 hr | |
| Dec 16, 3:30 AM PST | Winter Weather Advisory | MFR | Douglas, Jackson, Josephine, Klamath, Lake | 31 hr |
| Dec 16, 8:50 AM PST | River Flood Warning | MFR | Coos | 71 hr |
| Dec 16, 9:59 AM PST | Winter Storm Warning | MFR | Klamath, Lake | 24 hr |
| Dec 16, 3:00 PM PST | Gale Watch | MFR | 12 hr | |
| Dec 16, 3:00 PM PST | Storm Watch | MFR | 12 hr |
Nearby
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.